Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 63, NWS Lake Charles, LA

June 3, 2007Evangeline Parish, Rapides Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 3, 2007, 2:55 PM CDT for Evangeline Parish, Rapides Parish, Louisiana. It was in force for 65 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2007, 2:55 PM CDT (19:55 UTC)
Expired
Jun 3, 2007, 4:00 PM CDT
In force
65 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

Counties Evangeline Parish, LA, Rapides Parish, LA

What was reported inside it

TimeReportWhereRemark
Jun 3, 3:00 PM CDTTSTM WND DMGAlexandria, LANUMEROUS TREES AND POWER LINES DOWN WITHIN ALEXANDRIA AND CONTINUING UP THROUGH BOYCE.
Jun 3, 3:10 PM CDTTSTM WND DMGEcho, LANUMEROUS TREE LIMBS AND POWER LINES DOWN ACROSS THE EASTERN PART OF RAPIDES PARISH
Jun 3, 3:12 PM CDTTSTM WND GST 518 Ne Pineville, LAMEASURED AT ALEXANDRIA ESLER FIELD
Jun 3, 3:20 PM CDTTSTM WND DMGVille Platte, LAA FEW TREES AND POWER LINES BLOWN DOWN ACROSS THE PARISH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 12:22 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2007-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1497 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2007-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1497 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
623 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 031957
SVRLCH
LAC039-079-032100-
/O.NEW.KLCH.SV.W.0063.070603T1955Z-070603T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
255 PM CDT SUN JUN 3 2007

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EVANGELINE PARISH IN CENTRAL LOUISIANA...
   THIS INCLUDES THE CITIES OF...VILLE PLATTE...PINE PRAIRIE...
  EASTERN RAPIDES PARISH IN CENTRAL LOUISIANA...
   THIS INCLUDES THE CITIES OF...PINEVILLE...ALEXANDRIA...DEVILLE...

* UNTIL 400 PM CDT

* AT 253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM BALL TO ALEXANDRIA TO 10 MILES
  EAST OF OAKDALE TO 5 MILES SOUTHEAST OF OBERLIN...AND MOVING EAST
  AT 45 MPH.

* THIS LINE OF SEVERE THUNDERSTORMS WILL BE NEAR...
  TURKEY CREEK...BASILE...LECOMPTE AND BALL BY 300 PM CDT...
  MAMOU AND CHENEYVILLE BY 310 PM CDT...
  VILLE PLATTE AND DEVILLE BY 320 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
ACROSS VERNON AND BEAUREGARD PARISHES. THIS IS AN EXTREMELY 
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT SUNDAY
EVENING FOR CENTRAL AND SOUTHWESTERN LOUISIANA.

LAT...LON 3138 9266 3119 9263 3089 9258 3056 9258
      3050 9260 3050 9250 3056 9245 3055 9227
      3058 9226 3058 9221 3068 9221 3069 9217
      3077 9217 3080 9221 3084 9221 3085 9224
      3089 9224 3093 9228 3098 9228 3098 9222
      3114 9224 3135 9223 3135 9209 3147 9220

$$

SHAMBURGER
1 follow-up statement
000 
WWUS54 KLCH 032030
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
328 PM CDT SUN JUN 3 2007

LAC039-079-032100-
/O.CON.KLCH.SV.W.0063.000000T0000Z-070603T2100Z/
RAPIDES LA-EVANGELINE LA-
328 PM CDT SUN JUN 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR EASTERN EVANGELINE AND EASTERN RAPIDES PARISHES...

AT 325 PM CDT...DOPPLER RADAR INDICATED AND LOCAL LAW ENFORCEMENT 
REPORTED A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN 
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING 
FROM 10 MILES NORTH OF DEVILLE TO 11 MILES EAST OF ST. LANDRY TO 
CHATAIGNIER...OR ALONG A LINE EXTENDING FROM DEVILLE TO VILLE PLATTE 
TO CHATAIGNIER...MOVING EAST AT 45 MPH.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
RAPIDES PARISH...WITH LOCAL LAW ENFORCEMENT REPORTING TREES AND 
POWER LINES DOWN IN EASTERN RAPIDES PARISH.  THIS IS AN EXTREMELY 
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT SUNDAY
EVENING FOR CENTRAL LOUISIANA.

LAT...LON 3147 9220 3145 9235 3056 9245 3055 9227
      3058 9226 3058 9221 3068 9221 3069 9217
      3077 9217 3080 9221 3084 9221 3085 9224
      3089 9224 3093 9228 3098 9228 3098 9222
      3114 9224 3135 9223 3133 9215 3135 9209

$$

SHAMBURGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 12:29 PM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, Jun 3, 12:29 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1229 PM CDT SUN JUN 3 2007

.UPDATE...
HAVE UPDATED ZONES FOR MCS MOVING INTO SE TX AND FOR SVR TSTM
WATCH UNTIL 6 PM.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  73  87  71  88 /  40  40  10  20
KBPT  74  87  71  88 /  20  40  10  20
KAEX  72  89  71  89 /  20  40  10  20
KLFT  71  87  71  89 /  40  40  10  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...SEVERE THUNDERSTORM WATCH UNTIL 6 PM SUNDAY FOR THE FOLLOWING
     ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
     CALCASIEU...CAMERON...EVANGELINE...IBERIA...JEFFERSON
     DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST.
     LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...AND
     VERNON.

TX...SEVERE THUNDERSTORM WATCH UNTIL 6 PM SUNDAY FOR THE FOLLOWING
     ZONES: HARDIN...JASPER...NEWTON...ORANGE...AND TYLER.

GM...NONE.
&&

K. KUYPER
Hazardous weather outlook, Jun 3, 5:31 AM CDT, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
531 AM CDT SUN JUN 3 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-041045-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
531 AM CDT SUN JUN 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR THUNDERSTORMS BRIEFLY REACHING SEVERE LEVELS
THIS AFTERNOON FOR THE INTERIOR OF SOUTHEAST TEXAS AND WESTERN
PORTIONS OF CENTRAL LOUISIANA. THIS IS DUE TO INCREASING MOISTURE
AND INSTABILITY AHEAD OF UPPER LEVEL DISTURBANCES IN A NORTHWESTERLY
FLOW.

THERE WILL BE A POSSIBLITY THAT SOME STORMS COULD CONTAIN
LARGE HAIL. THERE IS ALSO AN OUTSIDE CHANCE FOR LOCALLY HEAVY
RAINFALL AND STRONG DOWNBURST WINDS OVER THE LAKES AREA OF
SOUTHEAST TEXAS AND JUST ACROSS THE SABINE RIVER INTO CENTRAL
LOUISIANA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

BEYOND TUESDAY...RAIN CHANCES DIMINISH AND TEMPERATURES SHOULD
INCREASE TO ABOVE SEASONAL NORMS AS RIDGING BUILDS IN.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SPOTTERS IS NOT ANTICIPATED.

JS

In the hours before

Local storm report, Jun 3, 1:31 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
131 PM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0111 PM     TSTM WND DMG     1 S WOODVILLE           30.76N 94.42W
06/03/2007                   TYLER              TX   LAW ENFORCEMENT

            POWER LINES DOWNED BY A TREE.

&&

BARRY
Local storm report, Jun 3, 1:41 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
141 PM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     TSTM WND DMG     BURKEVILLE              31.00N 93.67W
06/03/2007                   NEWTON             TX   LAW ENFORCEMENT

            POWER LINES DOWNED.

&&

BARRY
Local storm report, Jun 3, 2:05 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
205 PM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1259 PM     TSTM WND DMG     9 NW JASPER             31.01N 94.10W
06/03/2007                   JASPER             TX   LAW ENFORCEMENT

            2 TREES DOWNED IN VICINITY OF HWY 255.

&&

BARRY
Local storm report, Jun 3, 2:09 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
209 PM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0121 PM     TSTM WND DMG     11 N JASPER             31.08N 94.00W
06/03/2007                   JASPER             TX   LAW ENFORCEMENT

            TREE DOWNED POWER LINES ON HWY 1007.

&&

BARRY
Local storm report, Jun 3, 2:24 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
224 PM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     TSTM WND DMG     LEESVILLE               31.14N 93.27W
06/03/2007                   VERNON             LA   LAW ENFORCEMENT

            NUMEROUS TREES DOWN ACROSS THE PARISH.

&&

BARRY
Local storm report, Jun 3, 2:38 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
238 PM CDT SUN JUN 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     TSTM WND DMG     DERIDDER                30.85N 93.29W
06/03/2007                   BEAUREGARD         LA   LAW ENFORCEMENT

            POWER LINES DOWN IN DERIDDER.

0201 PM     TSTM WND DMG     MERRYVILLE              30.75N 93.53W
06/03/2007                   BEAUREGARD         LA   LAW ENFORCEMENT

            POWER LINES DOWNED.

&&

BARRY

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 9:50 AM CDTSpecial Marine WarningLCH55 min
Jun 3, 10:45 AM CDTMarine Weather StatementLCH75 min
Jun 3, 1:26 PM CDTSevere Thunderstorm WarningLCHBeauregard, Vernon64 min
Jun 3, 2:08 PM CDTSevere Thunderstorm WarningLCHBeauregard, Calcasieu67 min
Jun 3, 2:15 PM CDTSevere Thunderstorm WarningLCHRapides45 min
Jun 3, 2:22 PM CDTSevere Thunderstorm WarningLCHAllen, Jefferson Davis53 min
Jun 3, 3:12 PM CDTSevere Thunderstorm WarningLCHCalcasieu, Cameron, Jefferson Davis63 min
Jun 3, 3:19 PM CDTSevere Thunderstorm WarningLCHAcadia, Avoyelles, Saint Landry56 min
Jun 3, 3:48 PM CDTSevere Thunderstorm WarningLCHLafayette, Saint Martin, Vermilion57 min
Jun 3, 4:13 PM CDTSevere Thunderstorm WarningLCHIberia62 min
Jun 3, 4:54 PM CDTSevere Thunderstorm WarningLCHSaint Martin, St. Mary52 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.